Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Which physical and psychological health alterations aggravate IBS?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5372 Questions
Which of the following physical and/or psychological health alterations aggravate irritable bowel syndrome? Select all that apply. 1.) Depression and/or anxiety 2.) Pruritis 3.)Bloating 4.)Cramping lower abdominal pain 5.)Gastric emptying
Posted Wed, 11 Dec 2013 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 3 days later
Brief Answer: Detailed below. Detailed Answer: Hello! Thank you for the query. IBS is not a disease. It is only a group of symptoms caused by unknown factors. Every symptom from digestive tract (including all yours symptoms) can be a part of IBS. But we can not say that this symptoms can aggravate IBS. Moreover, mentioned by you symptoms can be caused by many other diseases including bowels obstruction, inflammatory bowels disease, gallstones with bile ducts obstruction. All this (and many other) conditions needs to be ruled out before IBS can be diagnosed. This is what I can say having the information from your questions. If you would like to get more accurate answer please mention your present symptoms and what tests has been already done. Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by
Follow-up: Which physical and psychological health alterations aggravate IBS? 2 hours later
Hello I thought the only physical and or psychological alterations that aggravate ibs was only depression,bloating, and cramping lower abdominal pain. Are you absolutely sure on the others????
Answered by Dr. Grzegorz Stanko 6 hours later
Brief Answer: Detailed below. Detailed Answer: Pruritus is a symptom which can appear due to jaundice. Itching is present all over the body and it is hard to deal with it. Jaundice can be present with bile ducts obstruction due to gallstones or any other liver disease. As liver diseases can be misdiagnosed and thought to be IBD, we can say puritus can aggravate IBS. I assume that by stomach emptying you mean vomiting. Vomiting also appears with many gastrointestinal issues, can lead to dehydration what can be a reason of aggravation. I have asked you to provide some more information about your symptoms as I suspect you may not have IBS but some other issue (other treatable issues instead of IBS which usually can not be treated). So please shed some light on your symptoms so I can be more helpful. Regards.
Above answer was peer-reviewed by
Follow-up: Which physical and psychological health alterations aggravate IBS? 9 hours later
HI your answers are helpful. Can you also answer the above question??? I've asked several times and no one has helped out. Can you please answer asap! Thanks!!!!
Answered by Dr. Grzegorz Stanko 28 minutes later
Brief Answer: . Detailed Answer: Ok, lets make it as simple as possible. If we talk about well diagnosed IBS (so the other issues has been ruled out) the answer for your first question is: Depression and/or anxiety, bloating, lower abdominal cramping and gastric emptying (vomiting) can aggravate IBS. Hope this will help. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor